Body camera footage shows horrifying effects of heroin

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

*Warning: The images in the video are graphic

CABELL COUNTY, W.Va. — Body camera footage featuring the horrifying effects of heroin has recently gone viral, and the man featured in the video says he hopes sharing it will help others from using heroin.

WSAZ posted the video called “A Dose of Reality” on Feb. 11 and it quickly went viral as it showed what treating an overdose looks like through the eyes of a first responder.

The video begins as the EMT walks into a home and finds a 26-year-old man named Joey lying in his bed. Joey was beginning to turn blue and only breathing twice per minute when the EMT begins rendering aid WSAZ reports.

Joey, who was described as just minutes from death, can be seen awake and walking a few minutes after paramedics give him Narcan, a drug that reverses an overdose, WSAZ reports.

“I want these people to know, you were on death’s door,” Chad told WSAZ in a follow-up interview. “I know it doesn’t seem like it now, but truly you were. Another five or 10 minutes could have made a big difference.”

Click here to read more from the 26-year-old who says he hopes sharing his store will help others quit using heroin.